Get your Health question answered in 3 easy steps

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Cataract surgery done. One eye looks smaller than other. What could be the cause?

Answered by
Dr.
Dr. N. K. Misra

Ophthalmologist

Practicing since :1977

Answered : 1190 Questions

default
Posted on Wed, 6 Feb 2013 in Vision and Eye Disorders
Question: Hello! My mom had cataract surgery in December and her vision is 20/20 as we had follow up visits with the Dr. However, her left eye looks smaller than the right eye. She feels as if she can't open it wide enough. What could be the cause of this problem? Please advise. Thanks!
doctor
Answered by Dr. N. K. Misra 4 hours later
Dear,
Thank you for sending you query to us.

When anesthetic injection is given behind the eye it may lead to shrinkage of fat deposit behind the eyeball. There can also be spasm of upper lid muscle. These two factors can contribute to appearance of a smaller eye after surgery.

These conditions tend to improve with the passage of time. Do not worry as you hav had a good surgery evident by the good vision you have.

Please do get back to me if you have further queries.

Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Procedures ,  

Recent questions on  Eye surgery

doctor1 MD

my 12 month old granddaughter was born with Peter s anomaly and has had a recent eye acuity test that resulted in a result that was at least 2400. What does that mean?? she has had many surgeries including cornea transplants and both her lens removed. email me at YYYY@YYYY

doctor1 MD

I have angioedema, however, the redness, itching and discomfort I have been experiencing for the past week is growing worse and is only located on the outsides of both underarms. I take doxepin for the angioedema. I have been using three new prescription eye drops for cataract pre/post op: 1. Gatifloxacin 2. Lotemax and 3. Prolensa (my next op is 6/30/14 for my right eye). This new condition only began after my first cataract surgery on 6/16/14 and kept me awake most of last night. I am using neosporone on both sites. Thank you for any information you might offer. CW

doctor1 MD

I've had cataract surgery twice...July 5 and 7th...started takingthe Pred Forte 3 days prior to each surgery and been on it ever since...3 weeks each eye... I started getting diarrhea and bowels hurt and stomach upset off and on since taking the Pred Forte...can it make you sick to your stomach?

doctor1 MD

Heavy eyes, tiring eyes. A little dizzy and blurred vision sometimes. Visited an eye doctor and oculoplastics specialist. The recommendation is to a eyelid lift surgery. I just want to have another consultation. Could other conditions also...

doctor1 MD

My son was recently exposed to someone who had PNA AND was exposed to a serious case of black mold for two days straight. My ex takes him to the doctor and comes back with no antibiotics...He is couching non-stop and up green phelgm. Should I still have a concern?

doctor1 MD

Hi im 29 f. i had power to my eyes since my childhood. i used to wear glasses. later in 2010 i did lasick eye surgery . it was successful and didnt have any problem till last year. but since a year im facing eye pain and there is thick liquid...

doctor1 MD

I have NEUROCARDIOGENIC Syncope and cataracts need to have eye surgery . Eye dr wants to use phenyledrine ,says it won't be a problem. I've had many episodes of loss of conscienceness, positive head up tilt 3,. I'm scared. Should I go ahead?